Alert archive / California / Gale Warnings in 2022

Gale Warning 26, NWS Eureka, CA

June 14, 2022

NWS Eureka, CA issued this gale warning at Jun 14, 2022, 2:42 AM PDT. It took effect at Jun 14, 2022, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2022, 2:42 AM PDT (09:42 UTC)
In effect from
Jun 14, 2022, 3:00 PM PDT
Expired
Jun 14, 2022, 8:57 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

095 
WHUS76 KEKA 140942
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
242 AM PDT Tue Jun 14 2022

PZZ475-141745-
/O.EXT.KEKA.SC.Y.0071.000000T0000Z-220614T2200Z/
/O.NEW.KEKA.GL.W.0026.220614T2200Z-220615T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
242 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts
  up to 35 kt and seas 6 to 9 feet expected. For the Small Craft
  Advisory, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 9 PM 
  PDT this evening. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-141745-
/O.EXT.KEKA.SC.Y.0071.000000T0000Z-220615T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
242 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-141745-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T0400Z/
Pt St George to Cape Mendocino out 10 nm-
242 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-141745-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
242 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with localized gusts of up 
  to 35 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
191 
WHUS76 KEKA 141601
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
901 AM PDT Tue Jun 14 2022

PZZ475-150015-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220614T2200Z/
/O.CON.KEKA.GL.W.0026.220614T2200Z-220615T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
901 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 35 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt 
  and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 9 PM 
  PDT this evening. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-150015-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T0400Z/
Pt St George to Cape Mendocino out 10 nm-
901 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-150015-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
901 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-150015-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
901 AM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
225 
WHUS76 KEKA 142206
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
306 PM PDT Tue Jun 14 2022

PZZ475-150400-
/O.EXP.KEKA.SC.Y.0071.000000T0000Z-220614T2200Z/
/O.CON.KEKA.GL.W.0026.000000T0000Z-220615T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
306 PM PDT Tue Jun 14 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-150400-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T0400Z/
Pt St George to Cape Mendocino out 10 nm-
306 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-150615-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
306 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-150615-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
306 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  around 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
577 
WHUS76 KEKA 150357
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
857 PM PDT Tue Jun 14 2022

PZZ475-151200-
/O.CAN.KEKA.GL.W.0026.000000T0000Z-220615T0400Z/
/O.EXB.KEKA.SC.Y.0071.220615T0400Z-220615T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
857 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-151000-
/O.EXT.KEKA.SC.Y.0071.000000T0000Z-220615T1000Z/
Pt St George to Cape Mendocino out 10 nm-
857 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-151000-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
857 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-151200-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-220615T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
857 PM PDT Tue Jun 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jun 13, 3:00 PM PDT, 11 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 3:00 PM PDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
300 PM PDT Mon Jun 13 2022

.SYNOPSIS...Warmer weather will return for Tuesday and Wednesday.
A disturbance will bring a return of cooler temperatures and
light rain chances late in the week. Otherwise, breezy northwest
winds will continue through the middle of the week.

&&

.DISCUSSION...After areas of morning cloudiness, skies have become
mostly to completely sunny across land areas. Fair weather cumulus
clouds are presently found across inland Del Norte and Humboldt
counties. Temperatures are in the 50s and 60s with some 70s across
portions of Lake and SE Mendocino County.

Temperatures will gradually warm through mid-week. Some readings
above 90 degrees are possible in some of the far interior valleys
by Wednesday afternoon. Another upper trough is forecast to dig
over the E Pacific by Thursday, with cooler temperatures late in
the week and into Saturday. This trough is expected to be quite a
bit deeper than this weekend's, but rainfall amounts at this
point are expected to be low and mostly confined to the North
Coast. /SEC

&&

.AVIATION...Except for brief morning MVFR cigs over the Eel
Delta, mostly VFR lower clouds persisted across the region today.
Coastal terminals were pretty-much cloud free by midday. The main
feature will be breezy-gusty winds across the area today due to a
tight on-land pressure gradient. Also, accelerated northerly winds
this evening could possible trigger LLWS at UKI. Also, briefly
tonight, 2000 foot winds could be just enough for brief LLWS at
ACV. Through Tuesday, weather will remain benign with some
guidance indicating patches of fog along the southern half of
coastal Humboldt. Any marine clouds should erode rapidly in the
morning. Winds will start increasing in the latter morning. /TA

&&

.MARINE...Advisory level northerly winds continue today as a ridge
of high pressure continue to build over the Pacific Northwest. Some
gusts to gale force can be expected downwind of Cape Mendocino
through Tuesday evening. Steep, short-period seas will build in
response to the winds, while a small, mid-period swell lingers.
Winds will begin to slowly weaken early Wednesday from north to
south through Thursday, though a burst of northerlies is forecast to
occur south of Cape Mendocino again Thursday afternoon. A brief
break is expected for most of Friday, with another increase in
northerlies forecast again as we head into this weekend. Otherwise,
a west-northwest swell will move through the coastal waters on
Friday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 PM Tuesday for PZZ450.
     Small Craft Advisory until 3 AM Wednesday for PZZ455-470-475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Gale Warnings in California, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.